Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 9:01 PM CST for McDonald County, Newton County, Missouri. It was in force for 55 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 9:01 PM CST (03:01 UTC)
- Expired
- Mar 12, 2006, 9:56 PM CST
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 9:22 PM CST | TORNADO 1 | Neosho, MO | *** 1 INJ *** DAMAGE FROM TORNADO RUNS TO THE NORTHEAST FROM ROSEBAY DRIVE AND Y HIGHWAY TO THE AREA OF KODIAK ROAD AND SHADY LANE DRIVE. NUMEROUS LARGE TREES ARE DOWN ALONG THIS PATH AND POSSIBLY 15 HOMES HAVE SUSTAINED DAMAGE...SOME DAMAGE IS SIGNIFICANT. A |
| Mar 12, 9:23 PM CST | HAIL 0.75 | 2 S Neosho, MO | |
| Mar 12, 9:30 PM CST | FUNNEL CLOUD | 2 N Goodman, MO | FUNNEL CLOUD REPORTED ON HIGHWAYS 71 AND AA ON THE MCDONALD/NEWTON COUNTY LINE |
| Mar 12, 9:30 PM CST | TORNADO | Neosho, MO | *** 1 INJ *** DAMAGE FROM TORNADO RUNS TO THE NORTHEAST FROM ROSEBAY DRIVE AND Y HIGHWAY TO THE AREA OF KODIAK ROAD AND SHADY LANE DRIVE. NUMEROUS LARGE TREES ARE DOWN ALONG THIS PATH AND POSSIBLY 15 HOMES HAVE SUSTAINED DAMAGE...SOME DAMAGE IS SIGNIFICANT. A |
| Mar 12, 9:30 PM CST | TORNADO | Neosho, MO | TORNADO WAS REPORTED ON THE GROUND JUST NORTH OF HIGHWAY 60...SOUTHWEST OF NEOSHO |
| Mar 12, 9:35 PM CST | TORNADO | 3 Ne Neosho, MO | TORNADO REPORTED NEAR HIGHWAYS 86 AND 71. TORNADO THEN LIFTED AT 938 PM. |
| Mar 12, 9:38 PM CST | TORNADO 0 | 1 W Neosho, MO | DAMAGE SURVEY REVEALED A BRIEF TORNADO TOUCHDOWN JUST WEST OF NEOSHO. |
| Mar 12, 9:45 PM CST | TORNADO | Neosho, MO | POSSIBLE TORNADO DAMAGE...TREES DOWN AND HOUSE REPORTED DEMOLISHED |
| Mar 12, 9:45 PM CST | TORNADO | Neosho, MO | LAW ENFORCEMENT OFFICER ESTIMATED 3 MILE LONG PATH OF DAMAGE. EYEWITNESSES STATED THE FUNNEL WAS 150 TO 200 FEET WIDE. CONFIRMED DAMAGE TO AT LEAST ONE HOME AND ONE MOBILE HOME. SEARCH AND RESCUE IS CURRENTLY UNDERWAY. |
| Mar 12, 9:45 PM CST | TORNADO | Neosho, MO | LAW ENFORCEMENT REPORTING NUMEROUS MOBILE HOMES OVERTURNED AND NUMEROUS ROOFS OFF OF HOMES FROM THE SOUTHWEST SIDE OF NEOSHO TO 5 MILES SOUTHWEST OF NEOSHO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 12:46 PM CST | Tornado Watch | SPC | 9 hr |
| Mar 12, 8:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 130301
TORSGF
MOC119-145-130415-
/O.NEW.KSGF.TO.W.0024.060313T0301Z-060313T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWEST MCDONALD COUNTY IN MISSOURI.
NEWTON COUNTY IN MISSOURI.
* UNTIL 1015 PM CST.
* AT 859 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR GROVE...OR 15 MILES SOUTH OF MIAMI...AND
MOVING NORTHEAST AT 45 MPH.
* THIS TORNADIC STORM WILL BE...
5 MILES NORTHWEST OF GOODMAN BY 925 PM CST.
NEAR NEOSHO BY 930 PM CST.
NEAR GRANBY BY 940 PM CST.
THIS TORNADIC STORM IS HEADED FOR THE CITY OF NEOSHO.
THE TOWNS OF STARK CITY...NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO
IN THE PATH OF THIS TORNADIC STORM.
LAT...LON 3687 9462 3664 9462 3685 9408 3705 9407
3706 9422
$$
IZZI/HATCH6 follow-up statements
000
WWUS53 KSGF 130311
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CST SUN MAR 12 2006
MOC217-130322-
/O.CAN.KSGF.TO.W.0022.000000T0000Z-060313T0345Z/
VERNON MO-
912 PM CST SUN MAR 12 2006
...THE TORNADO WARNING FOR VERNON COUNTY HAS BEEN CANCELLED...
AT 909 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3788 9401 3788 9391 3786 9383 3782 9381
3781 9365 3780 9365 3778 9374 3770 9407
3785 9407
$$
MOC039-130345-
/O.CON.KSGF.TO.W.0022.000000T0000Z-060313T0345Z/
CEDAR MO-
912 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR CEDAR COUNTY UNTIL 945 PM
CST...
AT 909 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHEAST OF EL DORADO SPRINGS...AND MOVING
NORTHEAST AT 55 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHERN CEDAR
COUNTY...INCLUDING THE TOWN OF CEDAR SPRINGS.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
LAT...LON 3788 9401 3788 9391 3786 9383 3782 9381
3781 9365 3780 9365 3778 9374 3770 9407
3785 9407
$$
FOSTER000
WWUS53 KSGF 130323
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CST SUN MAR 12 2006
MOC119-145-130415-
/O.CON.KSGF.TO.W.0024.000000T0000Z-060313T0415Z/
NEWTON MO-MCDONALD MO-
922 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWEST MCDONALD AND
NEWTON COUNTIES UNTIL 1015 PM CST...
AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHEAST OF SENECA...OR 10 MILES SOUTHWEST
OF NEOSHO...AND MOVING NORTHEAST AT 45 MPH.
THIS DANGEROUS STORM WILL BE...
NEAR NEOSHO BY 930 PM CST.
NEAR GRANBY BY 940 PM CST.
THE TOWNS OF STARK CITY...NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO
IN THE PATH OF THIS TORNADO.
MCDONALD COUNTY EMERGENCY MANAGEMENT HAS RELAYED A REPORT OF A
POSSIBLE TORNADO JUST NORTH OF TIFF CITY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3687 9462 3667 9462 3670 9446 3672 9435
3685 9408 3705 9407 3706 9422
$$
IZZI000
WWUS53 KSGF 130334
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CST SUN MAR 12 2006
MOC119-145-130415-
/O.CON.KSGF.TO.W.0024.000000T0000Z-060313T0415Z/
NEWTON MO-MCDONALD MO-
934 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MCDONALD AND
NEWTON COUNTIES UNTIL 1015 PM CST...
AT 931 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
NEOSHO...AND MOVING NORTHEAST AT 50 MPH.
THIS DANGEROUS STORM WILL BE...
NEAR GRANBY BY 945 PM CST.
THE TOWNS OF NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO IN THE PATH OF
THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3691 9455 3667 9446 3670 9408 3705 9407
3704 9423
$$
IZZI000
WWUS53 KSGF 130339
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CST SUN MAR 12 2006
MOC119-130349-
/O.CAN.KSGF.TO.W.0024.000000T0000Z-060313T0415Z/
MCDONALD MO-
939 PM CST SUN MAR 12 2006
...THE TORNADO WARNING FOR MCDONALD COUNTY HAS BEEN CANCELLED...
AT 935 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3691 9446 3676 9439 3677 9407 3705 9407
3704 9423
$$
MOC145-130415-
/O.CON.KSGF.TO.W.0024.000000T0000Z-060313T0415Z/
NEWTON MO-
939 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR NEWTON COUNTY UNTIL 1015
PM CST...
AT 935 PM CST...DOPPLER RADAR WAS TRACKING A TORNADO THAT TRAINED
WEATHER SPOTTERS REPORTED NEAR HIGHWAY 86 AND HIGHWAY 71. THE
TORNADO WAS LOCATED NEAR NEOSHO...AND MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE...
NEAR GRANBY BY 945 PM CST.
THE TOWNS OF STARK CITY...NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO
IN THE PATH OF THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3691 9446 3676 9439 3677 9407 3705 9407
3704 9423
$$
IZZI000 WWUS53 KSGF 130349 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CST SUN MAR 12 2006 MOC145-130415- /O.CON.KSGF.TO.W.0024.000000T0000Z-060313T0415Z/ NEWTON MO- 948 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN NEWTON COUNTY UNTIL 1015 PM CST... AT 944 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR FAIRVIEW...OR 11 MILES WEST OF MONETT...AND MOVING NORTHEAST AT 55 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN NEWTON COUNTY. LAT...LON 3689 9427 3676 9431 3675 9409 3700 9407 $$ IZZI
000 WWUS53 KSGF 130356 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 956 PM CST SUN MAR 12 2006 MOC145-130406- /O.CAN.KSGF.TO.W.0024.000000T0000Z-060313T0415Z/ NEWTON MO- 956 PM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR NEWTON COUNTY HAS BEEN CANCELLED... AT 953 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3689 9427 3676 9431 3675 9409 3700 9407 $$ IZZI / CRAMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 8:45 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 12, 8:45 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CST SUN MAR 12 2006 .UPDATE... THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ARE BECOMING MORE ORGANIZED IN TERMS OF ROTATION AND SEVERITY. LATEST RUC INFORMATION CONTINUES TO SHOW AN OVERALL INCREASE OF 0-1KM HELICITY IN SOUTHWEST MISSOURI SINCE 7 PM...WITH A SUBSTANTIAL INCREASE IN SHEAR AND TORNADIC PARAMETERS IN THE SAME AREAS. EXPECT THE STORMS IN FAR WESTERN MISSOURI AND NORTHEAST OKLAHOMA TO CONTINUE THEIR INTENSITY IN THE NEXT HOUR OR TWO AND MAY BECOME TORNADIC IF CONDITIONS WARRANT. JLT && .DISCUSSION... PREVIOUS DISCUSSION AT 330 PM VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING. EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164 J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY ARE HEADED THIS WAY. GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY. AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN PART OF THE STATE. WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING. WOULD NOT BE SURPRISED TO SEE THAT EXTENDED. ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS. DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED ON THE SHORT TERM. GCC && .AVIATION... 00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 12, 6:25 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 625 PM CST SUN MAR 12 2006 ...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 80 MPH. TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM. DISCUSSION: THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS. CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES. THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA WEATHER RADIO FOR WATCHES AND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GCC
In the hours before
Local storm report, Mar 12, 8:11 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 7 W GIRARD 37.51N 94.97W
03/12/2006 E0.75 INCH CRAWFORD KS LAW ENFORCEMENT
DIME TO PEA SIZE HAIL REPORTED 7 MILES WEST AND 2 MILES
SOUTH OF GIRARD
&&
JASSpecial weather statement, Mar 12, 8:13 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 PM CST SUN MAR 12 2006 KSZ101-130245- CHEROKEE- 813 PM CST SUN MAR 12 2006 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE COUNTY UNTIL 845 PM CST... AT 812 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS TO 7 MILES WEST OF CHETOPA...AND MOVING NORTHEAST AT 55 MPH. PEOPLE IN CHEROKEE COUNTY...INCLUDING THE CITIES OF COLUMBUS... SCAMMON...WEIR...WEST MINERAL AND CARONA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. IZZI
Local storm report, Mar 12, 8:25 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL CHICOPEE 37.38N 94.74W
03/12/2006 E0.75 INCH CRAWFORD KS PUBLIC
DIME SIZE HAIL
&&
JASLocal storm report, Mar 12, 8:29 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 9 W COLUMBUS 37.17N 95.01W
03/12/2006 E1.75 INCH CHEROKEE KS EMERGENCY MNGR
&&
JASSpecial weather statement, Mar 12, 8:48 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 848 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 848 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 77 UNTIL 4 AM CST MONDAY WHICH REPLACES A PORTION OF TORNADO WATCH 73. THE NEW WATCH IS VALID FOR THE FOLLOWING AREAS IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THE NEW WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT HIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD... HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON... MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA... OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA... WARSAW...WAYNESVILLE AND WINONA. IN ADDITION...TORNADO WATCH 77 UNTIL 4 AM CST MONDAY ALSO REPLACES A PORTION OF TORNADO WATCH 74. THE NEW WATCH IS VALID FOR THE FOLLOWING AREAS IN MISSOURI THE NEW WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSOURI HOWELL OREGON IN SOUTHWEST MISSOURI BARRY CHRISTIAN DOUGLAS MCDONALD NEWTON OZARK STONE TANEY THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON... CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY... MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA... WEST PLAINS AND WILLOW SPRINGS. GAEDE
Local storm report, Mar 12, 8:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST MINDENMINES 37.47N 94.59W
03/12/2006 E60 MPH BARTON MO TRAINED SPOTTER
ALSO NOTED DIME SIZE HAIL ALONG HIGHWAY 126 AND THE STATE
LINE
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:07 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 68 min |
| Mar 12, 8:43 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Mar 12, 8:48 PM CST | Tornado Warning | SGF | Cedar, Vernon | 40 min |
| Mar 12, 8:51 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 39 min |
| Mar 12, 8:53 PM CST | Tornado Warning | SGF | Barton | 44 min |
| Mar 12, 9:02 PM CST | Tornado Warning | SGF | St. Clair | 51 min |
| Mar 12, 9:20 PM CST | Tornado Warning | SGF | Dade | 37 min |
| Mar 12, 9:22 PM CST | Tornado Warning | SGF | Benton, Hickory | 53 min |
| Mar 12, 9:27 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Mar 12, 9:35 PM CST | Tornado Warning | SGF | Cedar | 34 min |
| Mar 12, 9:36 PM CST | Tornado Warning | SGF | Barry, Lawrence | 54 min |
| Mar 12, 9:46 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Mar 12, 9:51 PM CST | Tornado Warning | SGF | Polk | 30 min |
| Mar 12, 9:57 PM CST | Tornado Warning | SGF | Camden | 63 min |
| Mar 12, 9:59 PM CST | Tornado Warning | SGF | Christian, Greene, Stone | 65 min |
| Mar 12, 10:08 PM CST | Tornado Warning | SGF | Hickory | 44 min |
| Mar 12, 10:09 PM CST | Tornado Warning | SGF | Morgan | 66 min |
| Mar 12, 10:12 PM CST | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| Mar 12, 10:22 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Mar 12, 10:30 PM CST | Tornado Warning | SGF | Miller | 27 min |
| Mar 12, 10:37 PM CST | Tornado Warning | SGF | Barry, Stone | 39 min |
| Mar 12, 10:39 PM CST | Tornado Warning | SGF | Webster | 66 min |
| Mar 12, 10:43 PM CST | Tornado Warning | SGF | Benton | 15 min |
| Mar 12, 10:46 PM CST | Tornado Warning | SGF | St. Clair | 29 min |
| Mar 12, 10:53 PM CST | Tornado Warning | SGF | Taney | 67 min |
| Mar 12, 11:00 PM CST | Tornado Warning | SGF | Morgan | 60 min |
| Mar 12, 11:07 PM CST | Tornado Warning | SGF | Wright | 48 min |
| Mar 12, 11:13 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 32 min |
| Mar 12, 11:13 PM CST | Tornado Warning | SGF | Miller | 22 min |
| Mar 12, 11:15 PM CST | Severe Thunderstorm Warning | SGF | Benton | 30 min |
| Mar 12, 11:25 PM CST | Tornado Warning | SGF | Ozark | 65 min |
| Mar 12, 11:30 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
| Mar 12, 11:36 PM CST | Tornado Warning | SGF | Laclede, Texas | 40 min |
| Mar 12, 11:40 PM CST | Tornado Warning | SGF | Morgan | 35 min |
| Mar 12, 11:43 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Mar 12, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Polk | 60 min |
| Mar 12, 11:49 PM CST | Tornado Warning | SGF | Pulaski | 28 min |
| Mar 12, 11:52 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 53 min |
| Mar 12, 11:55 PM CST | Severe Thunderstorm Warning | SGF | Benton | 50 min |
| Mar 12, 11:59 PM CST | Tornado Warning | SGF | Hickory | 28 min |
| Mar 13, 12:00 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 45 min |
| Mar 13, 12:04 AM CST | Tornado Warning | SGF | Dallas | 20 min |
| Mar 13, 12:05 AM CST | Tornado Warning | SGF | Dent | 38 min |
| Mar 13, 12:06 AM CST | Tornado Warning | SGF | Benton | 20 min |
| Mar 13, 12:08 AM CST | Tornado Warning | SGF | Phelps | 37 min |
| Mar 13, 12:11 AM CST | Tornado Warning | SGF | Douglas, Howell | 64 min |
| Mar 13, 12:15 AM CST | Severe Thunderstorm Warning | SGF | Camden | 60 min |
| Mar 13, 12:16 AM CST | Severe Thunderstorm Warning | SGF | Greene | 74 min |
| Mar 13, 12:19 AM CST | Tornado Warning | SGF | Greene | 49 min |
| Mar 13, 12:20 AM CST | Tornado Warning | SGF | Camden | 29 min |
| Mar 13, 12:41 AM CST | Tornado Warning | SGF | Oregon, Shannon | 64 min |
| Mar 13, 12:42 AM CST | Tornado Warning | SGF | Miller | 28 min |
| Mar 13, 12:46 AM CST | Tornado Warning | SGF | Webster | 39 min |
| Mar 13, 12:52 AM CST | Tornado Warning | SGF | Maries | 42 min |
| Mar 13, 1:22 AM CST | Severe Thunderstorm Warning | SGF | Wright | 53 min |
| Mar 13, 1:59 AM CST | Severe Thunderstorm Warning | SGF | Texas | 46 min |
| Mar 13, 2:07 AM CST | Severe Thunderstorm Warning | SGF | Dent | 39 min |
| Mar 13, 2:09 AM CST | Tornado Warning | SGF | Ozark | 39 min |
| Mar 13, 2:11 AM CST | Severe Thunderstorm Warning | SGF | Texas | 34 min |
| Mar 13, 3:00 AM CST | Severe Thunderstorm Warning | SGF | Howell | 45 min |
| Mar 13, 3:25 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 65 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.